Advertisement

Tropical formulae for summation over a part of Open image in new window

Research Article
  • 42 Downloads

Abstract

Let Open image in new window , let Open image in new window stand for \(a,b,c,d\in \mathbb Z_{\geqslant 0}\) such that \(ad-bc=1\). Define In other words, we consider the sum of the powers of the triangle inequality defects for the lattice parallelograms (in the first quadrant) of area one.We prove that Open image in new window converges when \(s>1\) and diverges at \(s=1/2\). We also prove that
$$\begin{aligned} \sum \limits _{(a,b,c,d)} \frac{1}{(a+c)^2(b+d)^2(a+b+c+d)^2} = \frac{1}{3}, \end{aligned}$$
and show a general method to obtain such formulae. The method comes from the consideration of the tropical analogue of the caustic curves, whose moduli give a complete set of continuous invariants on the space of convex domains.

Keywords

Tropical geometry Summation Open image in new window \(\pi \) 

Mathematics Subject Classification

14T05 14G10 11A55 11A25 11H06 

References

  1. 1.
    Brugallé, E., Itenberg, I., Mikhalkin, G., Shaw, K.: Brief introduction to tropical geometry. In: Akbulut, S., Auroux, D., Önder, T. (eds.) Proceedings of the Gökova Geometry-Topology Conference 2014, pp. 1–75. International Press, Boston (2015)Google Scholar
  2. 2.
    Cannas da Silva, A.: Lectures on Symplectic Geometry. Lecture Notes in Mathematics, vol. 1764. Springer, Berlin (2001)Google Scholar
  3. 3.
    Delzant, T.: Hamiltoniens périodiques et images convexes de l’application moment. Bull. Soc. Math. France 116(3), 315–339 (1988)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Hardy, G.H., Wright, E.M.: An Introduction to the Theory of Numbers, 5th edn. Oxford University Press, New York (1979)MATHGoogle Scholar
  5. 5.
    Kalinin, N., Shkolnikov, M.: Introduction to tropical series and wave dynamic on them (2017). arXiv:1706.03062 (to appear in Discrete Contin. Dyn. Syst.)
  6. 6.
    Kalinin, N., Shkolnikov, M.: The number \(\pi \) and summation by \({S}{L}(2, {\mathbb{Z}})\). Arnold Math. J.  https://doi.org/10.1007/s40598-017-0075-9
  7. 7.
    Shkolnikov, M.: Tropical Curves, Convex Domains, Sandpiles and Aamoebas. Ph.D. thesis, Université de Genève (2017).  https://doi.org/10.13097/archive-ouverte/unige:96300
  8. 8.
    Yu, T.Y.: The number of vertices of a tropical curve is bounded by its area. Enseign. Math. 60(3–4), 257–271 (2014)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.National Research University Higher School of EconomicsSt. PetersburgRussian Federation
  2. 2.IST AustriaKlosterneuburgAustria

Personalised recommendations